MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the reported issue could not be definitively determined.Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was returned wrapped around itself packaged in its box in double biohazard plastic bags.The guidewire was examined before decontamination and it was observed that the guidewire was shaped on its distal section.The microcatheter used with the guidewire was not returned.The guidewire was decontaminated and examined.The guidewire was shaped on its distal section.The core wire distal end was observed through the distal tip dome.The guidewire hydrophilic coating was examined.No anomalies were observed with the hydrophilic coating.No anomalies were observed on its distal section.Special attention was focused on the distal nitinol section along its length.The guidewire was conforming to all visual specifications.The guidewire hydrophilic coating was checked with the wet fingers.The coating was present on the guidewire.The nitinol tubing proximal bond was in place.The guidewire was soaked in water.After soaking the guidewire, it was inspected wet.The wet guidewire middle and distal section did not reveal any uneven swelling of the distal hydrophilic coated section.The hydrophilic coating felt smooth before and after hydration.No other anomalies were found along its nitinol hydrophilic coating section.The guidewire (ptfe) polytetrafluoroethylene coating was examined and it was discovered that the ptfe was scrapped off on several places at approximately between 27cm to 30.0cm from the proximal end.The coating was scrapped on the guidewire.The torque device was not returned with the guidewire.The ptfe coating appeared to be scrapped off of the guidewire with the torque device collet.From the condition of the guidewire it appeared that the torque device had been dragged down the guidewire ptfe.The guidewire dimensions were also measured and determined to be within specification.During a functional inspection, the returned guidewire was kept hydrated per dfu (device directions for use) and a demo microcatheter was prepared per dfu.The synchro guidewire was loaded and advanced through the proximal end of a demo microcatheter.The guidewire came out of the microcatheter distal end.There was no friction and/or resistance felt during the advancement.The guidewire was attached to a torque device and one to one torque was checked.The guidewire torque was smooth.The guidewire was shaped on its distal tip section and its shaped retention appeared normal.The reported issue is covered in the device directions for use (dfu).As well, the risk of the reported issue is documented in the risk documentation and there are current controls to mitigate the risk of the reported issue.The reported complaint was confirmed based on the information provided and investigation.The device failed to meet specifications when received.The device directions for use (dfu) was reviewed and the following was found: "securely fasten the torque device onto the wire to prevent slippage of the torque device and to avoid product damage (i.E., core wire abrasion/peeling of ptfe, etc.)".Since the device dfu specifically cautions that insecure tightening of the torque device can lead to ptfe peeling, the cause is considered to be related to the use error.This likely did not cause the reported issue.The cause for the reported issue could not be definitively determined.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported issue is covered in the device directions for use (dfu).As well, the risk of the reported issue is documented in the risk documentation and there are current controls to mitigate the risk of the reported issue.Although there are many potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause for the reported difficult advancement, a cause of undeterminable was assigned.
 
Event or Problem Description
The guidewire (subject device) was returned for analysis, and it was discovered that the subject guidewire ptfe was scrapped off on several places.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH
2405 orion circle
west valley city UT 84119
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH
2405 orion circle
west valley city UT 84119
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19620119
Report Number3008880413-2024-00001
Device Sequence Number8084665
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public04546540688729
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberM00326010
Device Lot NumberB39088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown